MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338663
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr procedure, patient presented protracted wound healing.Medication therapy and prolonged hospitalization were necessary to treat this problem.Implants remained in place.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, report form/crfs documented a wound healing delay occurred which required a 1-day hospitalization with unspecified medication therapy.Findings were reported as ¿mrse was detected in culture test¿.The crf documentation ((b)(6) 2018) recorded the first adverse event as recovering/resolving.Of note, the patient ¿was scheduled for surgery and developed pharyngitis and surgery was canceled¿.Reportedly, the left hip components remained in vivo per the (b)(6) 2018 serious adverse event report form without indication of further complications.Although the reported positive culture test could not be ruled out as a contributing factor to the protracted wound healing, the definitive root cause could not be concluded.Based on the information provided in the study forms, the patient impact beyond the reported hospitalization due to the delayed wound healing, surgery cancellation (secondary to pharyngitis) and medication therapy could not be determined.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10815819
Report Number1020279-2020-06339
Device Sequence Number13921297
Product Code MBL
UDI-Device Identifier00885556021941
UDI-Public00885556021941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71338663
Device Catalogue Number71338663
Device Lot Number18AW07960
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT 71339548, LOT 18CM118297; INSERT 71339548, LOT 18CM118297
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight63